QUICK SIDE EFFECT QUESTION -- ATRIPLA/CLINICAL TRIAL
May 12, 2009
hi docs! thanks for all your work.
i just started meds last week. if i'm going to have any side effects, when can i expect them to start showing up? i'm particularly worried about the cns side effects of atripla (i'm in a clinical trial and i may have gotten it ... or i may not ... and i'm waiting and freaking myself out!). i have a history of depression but the docs didn't seem worried about this.
thrill me with your acumen! ;-)
Response from Dr. Young
Hello and thanks for your post. Most importantly, please let me thank you for participating in the clinical trial-- the community owes all clinical trials participants a huge (and often unstated) word of thanks.
Now as for side effects, if you're not experiencing any neurological or psychological symptoms at this time (or didn't when you started), it's probably unlikely that you received the efavirenz component of Atripla. (Which should go a long way in alleviating your concerns).
In any event, a history of depression doesn't preclude the use of Atripla or efavirenz, but I'll monitor patients like you a more closely and consider changing medications if the depression worsens in the first months of treatment.
I hope that you find this thrilling,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Risk After Unprotected Oral Sex Without Ejaculation
- Probability Of Getting AIDS From Insertive Anal Sex Without Condom
- Swallowing Cum How Long Does It Take To Test Positive For AIDS
- Flu Symptoms After Licking Vagina Worried I Have HIV
- Headache After Oral Sex With No Protection Does It Mean I Have HIV
- Swollen Glands After Open Mouth Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.